Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 191, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 23, 2014, 2:25 PM EST for Monroe County, Polk County, Tennessee; Cherokee County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 2:25 PM EST (19:25 UTC)
- Expired
- Dec 23, 2014, 3:15 PM EST
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 1:19 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 23, 1:19 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 119 PM EST TUE DEC 23 2014 .AVIATION... MESSY CONDITIONS AS THE PERIOD FROM ROUGHLY 23/22Z TO 24/12Z WILL EXPERIENCE THE BRUNT OF CURRENT WEATHER SYSTEM...AS RAIN WITH LOW CIGS AND REDUCED VSBYS WILL RESULT IN WIDESPREAD IFR CONDITIONS. SOME TS IS POSSIBLE 24/03-24/10 FOR TYS AND CHA. AS THE SYSTEM APPROACHES...WINDS AT 2000 FT AGL MIGHT APPROACH LLWS CRITERIA AFTER 24/06Z TONIGHT. SFC WINDS WILL INCREASE AT SITES AROUND 24/12Z THUS DIMINISHING ANY LLWS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GC
Hazardous weather outlook, Dec 23, 4:00 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EST TUE DEC 23 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 400 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST TODAY AND TONIGHT...BRINGING RAIN AND A FEW THUNDERSTORMS TO THE AREA. THE RAIN MAY BE HEAVY AT TIMES...ESPECIALLY OVER THE PLATEAU...SOUTHEAST TENNESSEE...AND EXTREME SOUTHWEST NORTH CAROLINA...WHICH MAY LEAD TO SOME LOCALIZED FLOODING. WINDS WILL INCREASE AS WELL AHEAD OF THIS SYSTEM...WITH SOME STRONG GUSTY WINDS POSSIBLE ESPECIALLY TONIGHT OVER THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL PUSH THROUGH ON WEDNESDAY. THERE MAY BE A FEW SNOW FLURRIES FLYING IN THE LOWER ELEVATIONS LATER WEDNESDAY NIGHT INTO EARLY CHRISTMAS MORNING WITH LITTLE CHANCE OF ANY ACCUMULATION. THE BEST CHANCE FOR ANY MINOR ACCUMULATION...AROUND AN INCH...WOULD BE IN THE HIGHER TERRAIN...MAINLY ABOVE 3000 FEET .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:53 PM EST | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Union | 37 min |
| Dec 23, 6:54 PM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 2 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.